List journal issues    
 
 
Home List journal issues Table of contents Subscribe to PAQ

Article

Volume 26 • Number 1

January 2012



 

 

RADICAL APPROACHES TO GLOBAL JUSTICE: IS THERE A NEW PARADIGM?


by Omar Dahbour


The publication of Gillian Brock's Global Justice: A Cosmopolitan Account in 2009 and of Richard Miller's Globalizing Justice: The Ethics of Poverty and Power in 2010 have created an important occasion for reassessing the discourse about global justice that has arisen in the last decade. Above all, these books have moved the debate about what constitutes global justice in an exciting new direction by introducing important considerations previously lacking. But most essentially, these books give us an opportunity to assess whether the concept of global justice is amenable, not only to exercises in liberal moral thinking, but also to radical social theorizing about deprivation and powerlessness on the international scale. Is there a new paradigm of radical global justice?

While I will argue that, ultimately, neither author makes a definitive break with the liberal paradigm, this is not so much a result of faintheartedness or failure of imagination as a deficiency with the concept of global justice itself. I think it may turn out, once these exciting new works have been fully digested, that they are actually pointing the way beyond concern for global justice, in any sense of the term currently extant. What may lie "beyond" global justice will be the object of some brief speculations at the end of this essay.


view PDF
 

 

 

 
Home | Issue Index
 
© 2012 by the Board of Trustees of the University of Illinois

Content in Public Affairs Quarterly is intended for personal, noncommercial use only. You may not reproduce, publish, distribute, transmit, participate in the transfer or sale of, modify, create derivative works from, display, or in any way exploit the Public Affairs Quarterly database in whole or in part without the written permission of the copyright holder.

Public Affairs Quarterly is published by the University of Illinois Press on behalf of North American Philosophical Publications.

ISSN: 2152-0542